Hail, Houston
- When
- February 16, 5:36 PM CST
- Where
- Houston County, 0.59 mi W of Crockett
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.320, -95.460
Scattered thunderstorms became better organized and formed a coastal county squall line.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Scattered thunderstorms became better organized and formed a coastal county squall line.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 16, 1:48 PM CST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
148 PM CST SAT FEB 16 2008
.DISCUSSION...
SIGNIFICANT SEVERE WEATHER EVENT STILL EXPECTED
BEGINNING THIS AFTERNOON AND CONTINUING THROUGH
THE EVENING.
STARTING TO SEE STORMS DEVELOP JUST WEST OF SE TX EARLY THIS
AFT. DO NOT THINK THAT THE CAP WILL HOLD UP MUCH LONGER ACROSS
WESTERN AREAS AS THE UPPER JET MAX AND MID/UPPER LOW APPROACH FROM
THE WEST. THE CF HAS EDGED BACK A LITTLE TO THE WEST AND IS NOW
NEAR CALDWELL AND HEARNE. STILL THINK ACTIVITY WILL BLOSSOM NEAR
THE FRONT SOON AND FORM INTO A LINE LATE THIS AFTERNOON ACROSS THE
WESTERN AREAS. EHIS (ENERGY HELICITY INDICES) ARE EXPECTED TO PEAK
ACROSS SE TX LATE THIS AFT EAST OF THE DEVELOPING LINE OF TSTMS.
THEREFORE...A FEW SUPERCELLS WITH TORNADOES POSSIBLE ARE MOST
LIKELY EAST OF THE LINE ACROSS OUR CWA IN THE 3 PM-8 PM TIME
PERIOD. COULD ALSO SEE SOME TORNADIC ACTIVITY EMBEDDED WITHIN THE
SQUALL LINE. SVR THREAT LOOKS TO END AROUND 10 PM WHEN THE LINE
REACHES THE UPPER TX COAST. STRONG MID-LEVEL WINDS WILL CREATE THE
POSSIBILITY OF DAMAGING WINDS THIS EVENING WHERE BOWING SEGMENTS
DEVELOP WITHIN THE EASTWARD ADVANCING LINE OF TSTMS.
IN THE WAKE OF THE STORM SYSTEM THIS EVENING...FORECAST WAS
ESSENTIALLY UNCHANGED. DRY CONDITIONS...COOL MORNINGS...AND
PLEASANT AFTERNOONS ON TAP FROM SUN-TUE. HAVE CHC POPS ACROSS THE
WED-FRI TIME FRAME AS WEAK DISTURBANCES ALOFT MOVE WEST TO EAST
ACROSS THE AREA IN A ZONAL FLOW PATTERN. ATMOSPHERE WILL
DESTABILIZE BY WED AFT...SO TSTMS A POSSIBILITY MID-LATE WEEK.
33
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 46 69 39 63 40 / 90 0 0 0 0
HOUSTON (IAH) 52 72 41 63 41 / 100 0 0 0 0
GALVESTON (GLS) 58 72 48 62 50 / 100 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 6 PM CST THIS EVENING
THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 3 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&
DISCUSSION...33HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 459 AM CST SAT FEB 16 2008 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 171100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 459 AM CST SAT FEB 16 2008 ...SIGNIFICANT THREAT FOR SEVERE WEATHER ACROSS ALL OF SOUTHEAST TEXAS LATE THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING UPPER LEVEL STORM SYSTEM WILL COMBINE WITH A VERY MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. STRONG SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL SUPPORT THE DEVELOPMENT OF SUPERCELLS AND ISOLATED TORNADOES DURING THE LATE AFTERNOON THROUGH SATURDAY EVENING. IN ADDITION TO TORNADOES...FREQUENT LIGHTNING... LARGE HAIL AND DAMAGING WINDS WILL ALSO BE POSSIBLE. A SQUALL LINE WILL DEVELOP OVER CENTRAL TEXAS DURING THE AFTERNOON... AND MOVE EAST ACROSS THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. DISCREET SUPERCELLS AHEAD OF THE MAIN SQUALL LINE COULD PRODUCE TORNADOES LATE THIS AFTERNOON AND EVENING. STORMS EMBEDDED IN THE SQUALL LINE WILL LIKELY PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. THROUGH TONIGHT...WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED TOTALS BETWEEN 3 AND 4 INCHES ALSO POSSIBLE. THE STORMS WILL BE MOVING AT A QUICK PACE SO HEAVY RAIN WILL PRODUCE ONLY LOCALIZED FLOODING OF LOW LYING AREA AND OTHER POORLY DRAINED AREAS. AT THIS TIME...IT APPEARS THAT THE SEVERE WEATHER THREAT WILL BEGIN BETWEEN 2 AND 5 PM WEST OF A VICTORIA TO MADISONVILLE LINE. THE HAZARDOUS WEATHER WILL SPREAD EAST AND AFFECT THE HOUSTON METROPOLITAN AREA BETWEEN 5 AND 8 PM AND AREAS ALONG THE COAST BETWEEN 8 AND 11 PM. THE THREAT FOR SEVERE WEATHER WITH THIS EVENT WILL BE GREATER THAN THE AREA HAS SEEN DURING RECENT EVENTS. RESIDENTS OF SOUTHEAST TEXAS ARE ENCOURAGED TO STAY ABREAST OF THE RAPIDLY CHANGING WEATHER CONDITIONS ON SATURDAY. IF OUTDOORS...KEEP AN EYE ON THE SKY. MONITOR NOAA WEATHER RADIO...NEWS MEDIA... INTERNET...AND OTHER WEATHER INFORMATION SOURCES. BE PREPARED TO ACT QUICKLY IF SEVERE TORNADOES OR SEVERE THUNDERSTORMS THREATEN YOUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION ARE LIKELY LATER THIS AFTERNOON AND TONIGHT.
The Ft Hood radar (KGRK), 195 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
5 thunderstorm wind, 3 hail, 1 tornado. Local standard time, as filed.
Trees were reported down across local roads.
Pine trees were reported down on County Road 105.
Thunderstorm winds blew over a large tree at a Livingston apartment complex, damaging a vehicle. There were also four apartment units that suffered minor damage.
Reports of residential home damage.
Thunderstorm winds downed trees around the town of Brazoria and caused residential roof damage south of Angleton. There was also minor hanger damage reported at the Brazoria County Airport.
Tornado was spotted from 1700 Main Street in La Marque.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyThe tornado archive for Texas, 2008Warnings in Texas, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79482, 79483, 79486, 79487, 79494, 79484, 79488, 79489, 79485.